U.S. doctors online nowAsk doctors free
Northbrook, IL
A 30-year-old female asked:

I started taking seroquel (quetiapine) 50mg for sleep 11.14.14. it doesn't seem to be working. does it take time to build up in my system before it works?

1 doctor answer1 doctor weighed in
Dr. John Moranville
Psychiatry 37 years experience
Possibly: Sedation is a side effect of seroquel because it is a very powerful antihistamine like Benadryl (diphenhydramine). Though it is often used for anxiety and insomnia in doses up to 100 mg, there are many alternatives without risk of weight gain and other side effects. Above 100 mg it has more effect on serotonin and dopamine to help bipolar depression and schizophrenia
Last updated Nov 19, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.